The Annals of Probability

On the uniform convergence of random series in Skorohod space and representations of càdlàg infinitely divisible processes

Andreas Basse-O’Connor and Jan Rosiński

Full-text: Open access

Abstract

Let $X_{n}$ be independent random elements in the Skorohod space $D([0,1];E)$ of càdlàg functions taking values in a separable Banach space $E$. Let $S_{n}=\sum_{j=1}^{n}X_{j}$. We show that if $S_{n}$ converges in finite dimensional distributions to a càdlàg process, then $S_{n}+y_{n}$ converges a.s. pathwise uniformly over $[0,1]$, for some $y_{n}\in D([0,1];E)$. This result extends the Itô–Nisio theorem to the space $D([0,1];E)$, which is surprisingly lacking in the literature even for $E=R$. The main difficulties of dealing with $D([0,1];E)$ in this context are its nonseparability under the uniform norm and the discontinuity of addition under Skorohod’s $J_{1}$-topology.

We use this result to prove the uniform convergence of various series representations of càdlàg infinitely divisible processes. As a consequence, we obtain explicit representations of the jump process, and of related path functionals, in a general non-Markovian setting. Finally, we illustrate our results on an example of stable processes. To this aim we obtain new criteria for such processes to have càdlàg modifications, which may also be of independent interest.

Article information

Source
Ann. Probab., Volume 41, Number 6 (2013), 4317-4341.

Dates
First available in Project Euclid: 20 November 2013

Permanent link to this document
https://projecteuclid.org/euclid.aop/1384957789

Digital Object Identifier
doi:10.1214/12-AOP783

Mathematical Reviews number (MathSciNet)
MR3161476

Zentralblatt MATH identifier
1287.60055

Subjects
Primary: 60G50: Sums of independent random variables; random walks
Secondary: 60G52: Stable processes 60G17: Sample path properties

Keywords
Itô–Nisio theorem Skorohod space infinitely divisible processes stable processes series representations

Citation

Basse-O’Connor, Andreas; Rosiński, Jan. On the uniform convergence of random series in Skorohod space and representations of càdlàg infinitely divisible processes. Ann. Probab. 41 (2013), no. 6, 4317--4341. doi:10.1214/12-AOP783. https://projecteuclid.org/euclid.aop/1384957789


Export citation

References

  • [1] Araujo, A. and Giné, E. (1980). The Central Limit Theorem for Real and Banach Valued Random Variables. Wiley, New York-Chichester-Brisbane.
  • [2] Billingsley, P. (1999). Convergence of Probability Measures, 2nd ed. Wiley, New York.
  • [3] Byczkowski, T. and Ryznar, M. (1988). Series of independent v ector-valued random variables and absolute continuity of seminorms. Math. Scand. 62 59–74.
  • [4] Daffer, P. Z. and Taylor, R. L. (1979). Laws of large numbers for $D[0,1]$. Ann. Probab. 7 85–95.
  • [5] Davydov, Y. and Dombry, C. (2012). On the convergence of LePage series in Skorokhod space. Statist. Probab. Lett. 82 145–150.
  • [6] Hoffmann-Jørgensen, J. (1994). Probability with a View Toward Statistics. Vol. I. Chapman & Hall, New York.
  • [7] Ikeda, N. and Taniguchi, S. (2010). The Itô–Nisio theorem, quadratic Wiener functionals, and 1-solitons. Stochastic Process. Appl. 120 605–621.
  • [8] Itô, K. and Nisio, M. (1968). On the convergence of sums of independent Banach space valued random variables. Osaka J. Math. 5 35–48.
  • [9] Jain, N. C. and Monrad, D. (1982). Gaussian quasimartingales. Z. Wahrsch. Verw. Gebiete 59 139–159.
  • [10] Jain, N. C. and Monrad, D. (1983). Gaussian measures in $B_{p}$. Ann. Probab. 11 46–57.
  • [11] Jurek, Z. J. and Rosiński, J. (1988). Continuity of certain random integral mappings and the uniform integrability of infinitely divisible measures. Teor. Veroyatn. Primen. 33 560–572.
  • [12] Kallenberg, O. (1974). Series of random processes without discontinuities of the second kind. Ann. Probab. 2 729–737.
  • [13] Kallenberg, O. (2002). Foundations of Modern Probability, 2nd ed. Springer, New York.
  • [14] Kwapień, S. and Woyczyński, W. A. (1992). Random Series and Stochastic Integrals: Single and Multiple. Birkhäuser, Boston, MA.
  • [15] Ledoux, M. and Talagrand, M. (1991). Probability in Banach Spaces: Isoperimetry and Processes. Ergebnisse der Mathematik und Ihrer Grenzgebiete (3) 23. Springer, Berlin.
  • [16] Linde, W. (1986). Probability in Banach Spaces—Stable and Infinitely Divisible Distributions, 2nd ed. Wiley, Chichester.
  • [17] Rajput, B. S. and Rosiński, J. (1989). Spectral representations of infinitely divisible processes. Probab. Theory Related Fields 82 451–487.
  • [18] Rosiński, J. (1987). Bilinear random integrals. Dissertationes Math. (Rozprawy Mat.) 259 71.
  • [19] Rosiński, J. (1989). On path properties of certain infinitely divisible processes. Stochastic Process. Appl. 33 73–87.
  • [20] Rosiński, J. (1990). On series representations of infinitely divisible random vectors. Ann. Probab. 18 405–430.
  • [21] Rosiński, J. (2001). Series representations of Lévy processes from the perspective of point processes. In Lévy Processes 401–415. Birkhäuser, Boston, MA.
  • [22] Rosiński, J. and Turner, M. (2011). Explicit $L^{p}$-norm estimates of infinitely divisible random vectors in Hilbert spaces. Unpublished manuscript.
  • [23] Samorodnitsky, G. and Taqqu, M. S. (1994). Stable Non-Gaussian Random Processes: Stochastic Models with Infinite Variance. Chapman & Hall, New York.